MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60MA
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: the product was not returned for analysis.Product history and batch records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause.There have been no other complaints reported in the lot number.(b)(4).
 
Event or Problem Description
A surgeon reported that during a cataract extraction with intraocular lens (iol) implant procedure, after opening the box with the iol, was found that the optical part was damaged.Another iol was ordered.The surgery day was postponed to another day.The iol was unpacked according to the instructions.Additional information was provided that there was no contact between the iol and the patient.The defect was detected while opening the container.The patient's natural lens was removed before the defect was found.The operation was postponed to the next day.A similar lens was implanted that next day.The patient's condition is good.
 
Additional Manufacturer Narrative
Product evaluation: the product was not returned.A photo was provided of the lens incorrectly in the lens case.There appears to be marks/scuffs on the optic of the lens.Due to the poor quality of the photo, the nature of the damage and the presence of viscoelastic cannot be determined.Product history records were reviewed and the documentation, indicated the product met release criteria.Based on our observation of the attached photo, the lens appears to be damaged.The presence of clinical solution on the lens cannot be confirmed.It is difficult to make a determination, of handling/ damage without evaluation of the physical sample.A final root cause cannot be determined, based on available information.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11608234
Report Number1119421-2021-00729
Device Sequence Number16959503
Product Code HQL
UDI-Device Identifier00380650699251
UDI-Public00380650699251
Combination Product (Y/N)N
Initial Reporter CountryUP
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberMA60MA
Device Catalogue NumberMA60MA.020
Device Lot Number12550467
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer05/19/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR